Thanks Thanks:  1
Likes Likes:  0
Results 1 to 5 of 5
  1. #1
    Join Date
    Feb 2012
    Posts
    3
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Cipralex 10 mg causing anorgasmia

    Hello,
    I started this medication two weeks ago and immediately noticed a void of appetite and an inability to ejaculate with a partner or alone. I love that I can skip meals without thought but I'm very much concerned about my sex life. In my normal life I would ejaculate daily so obviously this is a issue I need to resolve. I was hoping that my body would adjust to the medication and resume functioning. I'm fine all the way up to the point when I should be "loading" before spasm... But no load or spasm. I researched as best I could and have learned that this was a possibility, but, see nothing about if the problem will go away or if I should stop taking the medication. I feel in a better mood using it and would like to keep using it at least until I lose 25 pounds. So the big concern is if my problem ejaculating is temporary or not.
    Does anyone here have any real experience with this drug and problem?

  2. #2
    Join Date
    Aug 2004
    Location
    Arizona
    Posts
    13,939
    Mentioned
    58 Post(s)
    Tagged
    0 Thread(s)

    re: Cipralex 10 mg causing anorgasmia

    Regarding that sexual side effect, it is quite common, and your doctor may have already told you that sexual side effects were a possibility and to call him if you have problems/questions.

    I don't know what the odds are about it being temporary, but you may want to call him if you aren't seeing him soon. For example, he may suggest splitting the pills (which isn't super easy since they are relatively small) and taking 5 mg per day, though that may not help much. He may also prescribe another medication, e.g. Wellbutrin, to help with the sexual side effects, or, if the side effect continues, trying another antidepressant/anxiolytic.

  3. #3
    Join Date
    Feb 2012
    Posts
    3
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Cipralex 10 mg causing anorgasmia

    Sorry. I'm not well versed in strict medical terms. I had to look "anorgasmia" up... Forgive me if I offended anyone.
    My hopes are to communicate with someone that has experienced this firsthand. if you're out there I'd sure like to hear from you.

  4. #4
    Join Date
    Aug 2004
    Location
    Arizona
    Posts
    13,939
    Mentioned
    58 Post(s)
    Tagged
    0 Thread(s)

    Re: Cipralex 10 mg causing anorgasmia

    There is an overwhelming amount of first-person accounts and advice on the Internet if you search Google for the American brand name of Cipralex/escitalopram, which is Lexapro (as you may know), or by searching with the more general term "SSRI." You could also search with other drug names, such as Celexa/citalopram, the molecular cousin of Lexapro/Cipralex.

    For example:

    Delayed ejaculation (orgasm in men) is an expected side effect caused by use of any antidepressants in the group of selective serotonin reuptake inhibitors known as SSRIs. Lexapro (escitalopram) is one of these types of SSRIs. That's why some SSRIs are used for treating premature ejaculation. You can avoid delayed orgasm or anorgasmia by prolonging sexual intercourse or by decreasing the dose of Lexapro if you don't want to quit Lexapro completely. It's necessary that you consult your psychiatrist before doing so...

    Anxiety and Stress Forum - Anorgasmia / Delayed orgasm while on SSRI Lexapro
    My personal experience with SSRI side effects, including sexual side effects like anorgasmia, is that they usually go away if you have enough patience. In the meantime, it can only help regarding side effects to lower the dose. So I would strongly suggest calling your doctor and maybe specifically asking for a new prescription for 5 mg if you don't want the hassle of splitting the pills.

    ---------- Post added at 09:14 PM ---------- Previous post was at 08:41 PM ----------

    A small sampling of other people's accounts:

    Initially, I experienced the dreaded delayed ejaculation, but after 2 or 3 weeks, that went away.

    lexapro ejacuation months - Google Search
    Well, I have good news and so-so news. The good news is that once I got to a certain point (several weeks), ejaculation returned. The so-so news is that it never did return to 'normal' - and I'm now at 11 months with Lexapro. Sometimes it's more difficult than others, but now is always somewhat muted - like it's a bit longer in starting, and often has trouble being complete.

    So it's not bad news - just something to deal with. Beats the extreme alternatives of depression or no-sex.

    Best of luck -

    Lexapro - Delayed Ejaculation, If Ever
    Ejaculation was next to impossible to reach although by 6 weeks that side effect lessened.

    Lexapro rocks! I am a 34 year-old male who had suffered f... - Revolution Health
    Only side effect now is delayed ejaculation and it seems to have revved up my sex drive (maybe just feeling better) and I have very strong erections now for long periods (so wife is pretty happy except I want sex more now).

    http://www.revolutionhealth.com/drug...-gad?rid=27314
    lexapro Has worked great for me, dosage was up to 40 mg. for about a year. Only major problem is anorgasmia; not a pleasant side effect, but better than the depression.

    http://www.revolutionhealth.com/drug...view=treatment
    The side effects don't go away if u take it inconsistantly. The lack of sex drive was a problem for me at first but as time passes the more i work on having orgasms while taking lexapro the easier it becomes. although i do have to set my vibrator on the highest setting but when i finally do have an orgasm it is absolutely amazing.. WOW!! never in my life have i experienced such a long and intense orgasm before in my life. lexapro eventually can help w/ur sex life. i was given wellbutrin to take whenever I want to have sex to cancel out the side effect this first amazing orgasm was without it. i need extra stimulation but well worth it. just don't give up, keep doin it and it'll start feeling better, trust me. u gotta experience this, it's awesome. Hope this helps someone out there that was worried like i was a few months ago about their sex life.

    http://www.revolutionhealth.com/drug...on?sort=effect
    I take Lexapro and Wellbutrin for the sexual side effects. My experience has been that the Wellbutrin hasn't helped with the sexual side effects that much, and I think it's increased my anxiety a bit. My doc. told me that Wellbutrin can increase anxiety.

    Lexapro - took for 2 years. No sex drive, no high/lows - didn't really have much emotion at all. Did help with anxiety tho'.

    Wellbutrin - mmmm...had a sex drive but had lots of trouble having an orgasm. So the will and desire was there but I almost hurt myself a few times trying to finish it up.
    It made me very anxious. (I have ADHD so don't let me saying it gave me axiety worry you...drugs affect me funny)
    Did not stay on it very long.
    When I got of Lex and started Buspar my doc said my sexual issues were probably from the Lex, but had me get my testosterone level checked just in case. Turns out my testosterone level was low, possibly from years of alcohol abuse. So I'm taking testosterone and am on Buspar instead of Lexapro and my sex drive is pretty much normal now. Unfortunately my GF and I broke up a few weeks ago. Talk about bad timing!
    http://www.soberrecovery.com/forums/...ellbutrin.html

  5. #5
    Join Date
    Feb 2012
    Posts
    3
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Cipralex 10 mg causing anorgasmia

    Thank you. That really helps me know my situation much better and gives me enough hope to stay on the drug a few more weeks.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.